MAUDE Adverse Event Report: PENUMBRA, INC. POD3; HCG, KRD

PENUMBRA, INC. POD3; HCG, KRD
Catalog Number RBYPOD3
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using pod3s.During the procedure, the physician was unable to advance a pod3 out of the tip of the introducer sheath and reported that the pod3 was stuck.The pod3 was, therefore, removed, and the procedure was completed using a new pod3, four ruby coils, and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD3
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7708097
Report Number3005168196-2018-01431
Device Sequence Number11160200
Product Code HCG
UDI-Device Identifier00814548019581
UDI-Public00814548019581
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2026
Device Catalogue NumberRBYPOD3
Device Lot NumberF82532
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005